Hail, Stephens
- When
- June 1, 7:55 PM CST
- Where
- Stephens County, 8 mi W of Breckenridge
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -99.037
An instability axis set up across the western counties. Isolated storms developed as an upper level disturbance moved into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An instability axis set up across the western counties. Isolated storms developed as an upper level disturbance moved into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 1, 7:51 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 851 PM CDT FRI JUN 1 2007 .AVIATION... THE THUNDERSTORM COMPLEX THAT EXTENDED NORTHWEST OF A KADM...KRPH... KABI LINE AS OF 0130Z...WILL CONTINUE TO MOVE SOUTHEAST AT 25 MPH. AS THIS ACTIVITY MOVES FARTHER EAST...IT WILL BE RUNNING INTO LESS UNSTABLE AIR. SOME OF THIS ACTIVITY MAY AFFECT METROPLEX TAF SITES AFTER 05Z...BUT THE WORST OF THE STORMS WILL REMAIN TO THE WEST OF THE TAF SITES. OTHERWISE...ANOTHER AREA OF THUNDERSTORMS IS AHEAD OF A COLD FRONT THAT EXTENDS FROM SOUTHEASTERN KANSAS ACROSS THE NORTHERN TEXAS PANHANDLE TO NORTHEASTERN NEW MEXICO AS OF 01Z. EVEN THOUGH THE FRONT NOT EXPECTED TO MOVE INTO NORTH TEXAS...SOME OF THE STORMS MAY AFFECT THE METROPLEX TAF SITES TOWARD DAYBREAK. MVFR CEILINGS ARE EXPECTED TO DEVELOP AFTER 06Z IN THE WACO AREA AND SPREAD NORTH INTO THE METROPLEX BY 09Z. CEILINGS WILL IMPROVE TO VFR BY MIDDAY...OUTSIDE OF THUNDERSTORMS. #58 && .PREV DISCUSSION... /ISSUED 732 PM CDT FRI JUN 1 2007/ AVIATION... THE THUNDERSTORM COMPLEX EXTENDED FROM KSPS....TO 40 NW OF KABI AS 0015Z...WILL CONTINUE TO MOVE SOUTHEAST AT AROUND 25 KNOTS. SOME OF THIS ACTIVITY MAY AFFECT METROPLEX TAF SITES AFTER 0330Z. OTHERWISE...ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE/NORTHWEST OKLAHOMA THAT MAY AFFECT THE METROPLEX TAF SITES TOWARD DAYBREAK. MVFR CEILINGS ARE EXPECTED TO DEVELOP AFTER 06Z IN THE WACO AREA AND SPREAD NORTH INTO THE METROPLEX BY 09Z. CEILINGS WILL IMPROVE TO VFR BY MIDDAY...OUTSIDE OF THUNDERSTORMS. #58 PREV DISCUSSION... /ISSUED 600 PM CDT FRI JUN 1 2007/ UPDATE... 600 PM CDT UPDATE TO INCLUDE SVA 325. ALSO INCREASED POPS IN NW ZONES...AND INCLUDED MENTION OF SVR/+RA WHERE WATCH IS NOW IN EFFECT. 25 PREV DISCUSSION... 318 PM CDT CONVECTIVE DEVELOPMENT HAS BEEN INHIBITED SO FAR THIS AFTERNOON... POSSIBLY BECAUSE OF INCREASING CAP. HOWEVER...THE SHORTWAVE CURRENTLY MOVING INTO WEST TEXAS WILL MOVE EAST THIS EVENING AND OVERNIGHT AND LEAD TO WIDESPREAD CONVECTIVE DEVELOPMENT (MCS) JUST TO W AND NW OF FWD CWA. MCS-GENESIS IS APPARENTLY UNDERWAY WITH LARGE SEVERE THUNDERSTORM JUST SOUTH OF CHILDRESS AT THIS TIME. A FEW STRONG TO SEVERE THUNDERSTORMS STILL POSSIBLE ACROSS NORTHWEST ZONES LATE THIS AFTERNOON AND EVENING AS REGION OF LARGE SCALE LIFT MOVES OVER FAVORABLE THERMODYNAMIC PROFILES. HOWEVER...THE MAIN WEATHER STORY NEXT 12-18 HOURS WILL BE THE POTENTIALLY SEVERE MCS THAT IS FORECAST TO MOVE ACROSS PARTS OF NORTH TEXAS TONIGHT. EXACT TRACK STILL UNCERTAIN...BUT CURRENT PROPAGATION VECTORS AND THICKNESS LINES SUGGEST THAT SOUTHERN EDGE OF THE MCS WILL TRACK FROM ROUGHLY BRECKENRIDGE TO DFW TO CANTON TONIGHT AND SATURDAY MORNING. WILL GO WITH LIKELY POPS IN THE RED RIVER COUNTIES AND TAPER TO HIGH CHANCE DFW METROPLEX AND THEN SLIGHT CHANCE AT WACO. WILL MENTION THE THREAT OF HEAVY RAIN AND SEVERE WEATHER ALONG AND NORTH OF THE BRECKENRIDGE-DFW-CANTON LINE. MORE DETAILS ON STORM THREATS TO BE OUTLINED IN HWOFWD PRODUCT. MCS WILL LIKELY BE ONGOING EARLY SATURDAY ACROSS NORTHEAST ZONES...AND WILL KEEP POPS HIGH IN THE MORNING. SUBSEQUENT AFTERNOON DEVELOPMENT ALONG THE OUTFLOW BOUNDARY LESS CERTAIN SINCE MOST OF NORTH TEXAS MAY BE IN SUBSIDENCE REGION BEHIND DEPARTING SHORTWAVE. WILL CARRY ONLY CHANCE POPS INTO THE AFTERNOON HOURS ON SATURDAY...WITH HIGHEST VALUES IN CENTRAL AND SOUTHERN ZONES. REPEAT MCS DEVELOPMENT WILL BE POSSIBLE...WITH INITIATION MOST LIKELY WEST OF CWA...AGAIN ON SATURDAY NIGHT/SUNDAY MORNING AND ALSO SUNDAY NIGHT/MONDAY MORNING. WILL PLACE HIGHEST POPS IN THE SOUTHERN AND WESTERN ZONES FOR THESE PERIODS...BUT THERE IS TOO MUCH UNCERTAINTY WITH LOCATION AND TIMING TO GO MUCH HIGHER THAN 40-50 POPS IN ANY PERIOD. AFTER A CHANCE OF STORMS TUESDAY IN THE SOUTHERN ZONES...STILL EXPECTING A PERIOD OF DRY WEATHER ACROSS ALL OF NORTH TEXAS FOR WEDNESDAY THROUGH FRIDAY PERIOD OF NEXT WEEK. INCREASED MID LEVEL RIDGING AHEAD OF A WESTERN U.S. TROUGH LIKELY TO INHIBIT CONVECTION. HOWEVER... ABOVE NORMAL HIGH TEMPERATURES AND HUMIDITIES WILL BE LIKELY AND MID-LATE WEEK PERIOD MAY BE THE FIRST ROUND OF SUMMER-LIKE CONDITIONS FOR NORTH TEXAS. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 82 67 88 69 / 50 40 30 30 40 WACO, TX 71 85 68 90 67 / 20 40 30 20 50 PARIS, TX 67 80 64 87 65 / 50 60 30 30 30 DENTON, TX 68 82 65 89 64 / 50 40 40 30 40 MCKINNEY, TX 68 82 64 88 64 / 50 50 30 30 30 DALLAS, TX 69 82 69 88 69 / 50 40 30 30 40 TERRELL, TX 69 81 67 88 69 / 40 40 30 30 30 CORSICANA, TX 69 83 67 88 69 / 30 40 30 20 40 TEMPLE, TX 70 87 68 90 69 / 20 40 30 20 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58/58
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT FRI JUN 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SUBSIDENCE HAS PREVENTED STORM INITIATION ACROSS NORTH TEXAS THIS AFTERNOON. HOWEVER...THERE IS STILL A THREAT OF THUNDERSTORMS AND SEVERE WEATHER ACROSS NORTHWEST PORTIONS OF NORTH TEXAS THIS EVENING AS STORMS NEAR CHILDRESS SLIDE INTO THE AREA. IN ADDITION... ELEVATED STORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND HEAVY RAINFALL AS THEY MOVE ACROSS NORTH TEXAS FROM WEST TO EAST. MOST ACTIVITY SHOULD BE NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF NORTH TEXAS SATURDAY AND WILL BECOME WIDESPREAD SUNDAY THROUGH TUESDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THERE IS A POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS FROM SOME OF THE STORMS THROUGH MONDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING BEGINNING IN THE NORTHWEST AND MOVING EAST ACROSS MOST OF NORTH TEXAS TONIGHT WITH ACTIVATION MOST LIKELY NORTH OF INTERSTATE 20.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT FRI JUN 1 2007 TXZ100-101-115-020000- YOUNG-JACK-STEPHENS- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE 555 PM CDT FRI JUN 1 2007 AT 550 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR FREDERICK OKLAHOMA TO SEYMOUR TO MUNDAY TEXAS. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WILL MOVE EAST SOUTHEAST AT 20 MPH. LOCATIONS ACROSS JACK...YOUNG...AND STEPHENS COUNTIES WILL LIKELY BE AFFECTED BY THESE THUNDERSTORMS AFTER 7 PM. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL WILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT. SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 732 PM CDT FRI JUN 1 2007 TXZ091-020100- MONTAGUE TX- 732 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... MONTAGUE COUNTY AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM NEAR WICHITA FALLS...MOVING EAST AT 30 MPH. ON ITS PRESENT COURSE...THIS SEVERE STORM WILL MOVE INTO MONTAGUE COUNTY AFTER 8 PM...AND MOVE ACROSS THE COUNTY AFFECTING BOWIE... NOCONA...ST. JO...FORESTBURG AND STONEBURG. LARGE HAIL...DAMAGING WINDS...AND VERY FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THIS STORM. IF THIS STORM MAINTAINS ITS INTENSITY...A SEVERE WEATHER WARNING WILL LIKELY BE NEEDED FOR MONTAGUE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3386 9796 3349 9794 3346 9751 3387 9750 07/BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 747 PM CDT FRI JUN 1 2007 TXZ115-020115- STEPHENS TX- 747 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... STEPHENS COUNTY AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF THROCKMORTON TO 20 MILES NORTHWEST OF ALBANY...MOVING EAST AT 25 MPH. THESE STORMS WILL TEND TO MOVE MORE EAST-SOUTHEAST THROUGH 830 PM AND WILL LIKELY MOVE INTO NORTHERN STEPHENS COUNTY. CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR STEPHENS COUNTY FOR DAMAGING WINDS AND LARGE HAIL. VERY FREQUENT LIGHTNING WILL ALSO ACCOMPANY THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3296 9907 3253 9906 3251 9860 3294 9860 07/BB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT FRI JUN 1 2007
TXZ101-116-020145-
JACK TX-PALO PINTO TX-
818 PM CDT FRI JUN 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
PALO PINTO COUNTY
AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
NORTH OF JACKSBORO TO 12 MILES NORTHWEST OF BRECKENRIDGE...MOVING
EAST-SOUTHEAST AT 20 MPH.
ON ITS PRESENT COURSE THESE STORMS WILL ENTER WESTERN SECTIONS OF
PALO PINTO AND JACK COUNIES THROUGH 9 PM AFFECTING BRYSON...GORDON
...GRAFORD...JACKSBORO...MINERAL WELLS AND BOATERS ON POSSUM
KINGDOM LAKE.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3342 9838 3299 9842 3252 9858 3255 9808
3343 9794The Dyess AFB radar (KDYX), 31 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees blown down across Highway 6 between Carbon and Gorman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36103, 36104.